Alert archive / Florida / Tornado Warnings in 2004
Tornado Warning 87, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 7, 2004, 8:14 PM EDT for Bradford County, Clay County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2004, 8:14 PM EDT (00:14 UTC)
- Expired
- Sep 7, 2004, 9:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Bradford County, FL, Clay County, FL
The radar
The Jacksonville radar (KJAX), 69 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 080014 TORJAX FLC007-019-080100- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 813 PM EDT TUE SEP 7 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... WESTERN CLAY COUNTY IN NORTHEAST FLORIDA SOUTHEASTERN BRADFORD COUNTY IN NORTHERN FLORIDA * UNTIL 900 PM EDT * AT 806 PM EDT...THE PUBLIC REPORTED A TORNADO ON THE GROUND IN HAMPTON..MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDDLEBURG...THERESA. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2984 8215 2978 8206 3001 8176 3016 8197 $$ ECZ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 7, 3:00 PM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Sep 7, 3:00 PM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT TUE SEP 7 2004
.SHORT TERM...NARROW RAINBANDS WITH EMBEDDED SUPERCELLS CONT TO
AFFECT THE REGION ON THE SE QUAD OF REMNANTS OF FRANCES. VWP PROFILE
SHOWS SLOW VEERING OF LOW LEVEL WINDS BETWEEN 25-40 KT...WITH LAPS
HELICITY VALUES GREATEST ERN CWA MAXING OUT AROUND 200. CAPES NOTED
ON THE ORDER OF 1500-2000 J/KG. EXPECT CONTINUATION OF LINES OF
SHOWERS AND TSTM INTO EARLY THIS EVENING WITH STILL A LOW TO MODERATE
THEAT OF ISOLD BRIEF TORNADOES. WILL LIKELY HIGHLIGHT THIS
POTENTAIL IN ZONES FOR EARLY TONIGHT. STILL APPEARS TO BE A THREAT
OF SOME FLOODING WITH RELATIVELY LOW FLASH FLOOD GUIDANCE...SO WILL
EXTEND THE FLOOD WATCH UNTIL AROUND 10 PM WHEN CONVECTIVE
ACTIVITY DIES DOWN. TRAILING TROUGH AND DEEP LAYER MOISTURE WILL
MAINTAIN MOSTLY SCT CONVECTION INTO WED AND THU THEN AS MOISTURE
PULLS N AND E EXPECT POPS TO DECREASE. FRI...AS 5H TROUGH OVER THE
SE CONUS RETROGRADES EXPECT MOISTURE INCREASE WITH POPS INCREASING
FOR INTERIOR SE GA...WITH REMAINING NEAR SCT COVERAGE FOR NE FL.
TEMPS FROM GUIDANCE LOOK REASONABLE.
.LONG TERM...SAT-TUE. AXIS OF MOISTURE APPEARS TO BE OVER THE REGION
AND SUPPORTS LOW END CHANCES OF POPS. MODERATE ELY FLOW IN LOW LEVELS
WILL LIKELY MAINTAIN FAIRLY SIMILAR POPS AREA-WIDE ALTHOUGH INLAND
SE GA ZONES MAY SEE LESS COVERAGE. TAIL END OF FORECAST HINGES ON
WHAT EXACTLY DOES IVAN DO. CURRENT PROGS HAVE IT MOVING INTO THE SE
GOMEX...WILL HAVE TO MONITOR VERY CLOSELY.
&&
.MARINE...WINDS HAVE COME AROUND TO THE SOUTH AND SEAS ARE
RESPONDING WITH A SLOW FALL. THIS TREND SHOULD CONTINUE AS FRANCES
MOVES AWAY AND WINDS BECOME SW. WILL STILL NEED TO CONTINUE SCA
THROUGH TONIGHT AND POSSIBLY WEDNESDAY. ONSHORE FLOW EXPECTED TO
DEVELOP FRIDAY INTO THE WEEKEND AS SURFACE RIDGE MOVES NORTH. WILL DROP
HSA DUE TO RECENT REPORTS OF 3-5 FT SURF AND DECREASING TREND IN
SEAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 86 72 89 / 70 50 40 30
SSI 78 87 76 85 / 60 60 30 30
JAX 75 89 73 90 / 60 30 30 30
SGJ 77 88 75 87 / 50 40 30 30
GNV 74 88 72 90 / 60 30 20 30
OCF 74 88 72 90 / 50 40 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH ALL AREAS EXCEPT ST JOHNS AND FLAGLER.
SMALL CRAFT ADVISORY FERNANDINA BCH TO FLAGLER BCH
GA...FLOOD WATCH ALL AREAS.
SMALL CRAFT ADVISORY ALTAMAHA TO FERNANDINA BCH
OUT 60 NM.
&&
ARS/MZHazardous weather outlook, Sep 7, 12:10 PM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1210 PM EDT TUE SEP 7 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY- CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS- MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1210 PM EDT TUE SEP 7 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON... ...FLOOD WATCH IN EFFECT... ...HIGH SURF ADVISORY IN EFFECT... ...LAKE WIND ADVISORY THIS AFTERNOON... TROPICAL DEPRESSION FRANCES WAS MOVING SLOWLY NORTHWARD ACROSS EASTERN ALABAMA...AND WESTERN GEORGIA. NARROW OUTER RAINBANDS WILL CONTINUE TO IMPACT THE LOCAL REGION THIS AFTERNOON RESULTING IN THE CONTINUED RISK OF FLOODING...SEVERE STORMS...AND THE POSSIBILITY OF ISOLATED TORNADOES. AFTERNOON HEATING IS EXPECTED TO ENHANCE THE POSSIBILITY OF SEVERE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SOME OF AREA RIVERS WILL GO INTO FLOOD STAGE OVER THE NEXT FEW DAYS. SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF ANY WARNINGS ARE ISSUED IN THEIR AREA. IN ADDITION...PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP/ARS
In the hours before
Special weather statement, Sep 7, 6:16 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 616 PM EDT TUE SEP 7 2004 FLZ023-024-030-031-035-036-GAZ164-072300- ALACHUA FL-BAKER FL-BRADFORD FL-CHARLTON GA-GILCHRIST FL-NASSAU FL-UNION FL- 616 PM EDT TUE SEP 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU... ALACHUA...BRADFORD...UNION...BAKER...GILCHRIST AND CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT... AT 616 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF HILLIARD TO 7 MILES SOUTHWEST OF NEWBERRY...OR ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF HILLIARD TO 8 MILES NORTH OF BRONSON...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. GEORGE...WORTHINGTON SPRINGS...SANDERSON...NEWBERRY...MACCLENNY...LAKE BUTLER...LA CROSSE AND JOHNSTOWN THROUGH 700 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
Special weather statement, Sep 7, 6:18 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 618 PM EDT TUE SEP 7 2004 GAZ135-072300- APPLING GA- 618 PM EDT TUE SEP 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY FOR STRONG WINDS VALID UNTIL 700 PM EDT... AT 618 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF SURRENCY TO 12 MILES SOUTH OF SURRENCY...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF PLANT HATCH TO 12 MILES SOUTH OF SURRENCY...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SURRENCY THROUGH 645 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
Special weather statement, Sep 7, 6:28 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 628 PM EDT TUE SEP 7 2004 GAZ132-133-149-163-072315- ATKINSON GA-CLINCH GA-COFFEE GA-JEFF DAVIS GA- 628 PM EDT TUE SEP 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH... ATKINSON...COFFEE AND JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM EDT... AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES WEST OF DOUGLAS TO 20 MILES WEST OF DU PONT...OR ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF AMBROSE TO 9 MILES NORTHEAST OF VALDOSTA...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE...BROXTON... DOUGLAS...WEST GREEN...PEARSON AND DU PONT THROUGH 715 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
Special weather statement, Sep 7, 6:49 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 649 PM EDT TUE SEP 7 2004 FLZ023>025-030>032-036-072345- ALACHUA FL-BAKER FL-BRADFORD FL-CLAY FL-DUVAL FL-NASSAU FL-UNION FL- 649 PM EDT TUE SEP 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU... ALACHUA...BRADFORD...UNION...CLAY...BAKER AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 745 PM EDT... AT 649 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES WEST OF NASSAU VILLAGE-RATLIFF TO 15 MILES SOUTHWEST OF GAINESVILLE...OR ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF CALLAHAN TO 9 MILES NORTHEAST OF BRONSON...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAIFORD...NEW RIVER...LA CROSSE...JOHNSTOWN...ELLERBEE... BROOKER...BRYCEVILLE AND BALDWIN THROUGH 745 PM EDT. GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
Local storm report, Sep 7, 6:53 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
653 PM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0653 PM HEAVY RAIN LAKE CITY 30.19N 82.64W
09/07/2004 13.52 INCH COLUMBIA FL PUBLIC
STORM TOTAL RAINFALL REPORTED BY RESIDENT AT INTERSECTION
OF COUNTY ROADS 252 AND 133.
&&
ECZLocal storm report, Sep 7, 7:26 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
726 PM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0724 PM HEAVY RAIN HORTENSE 31.33N 81.96W
09/07/2004 12.80 INCH BRANTLEY GA BROADCAST MEDIA
STORM TOTAL RAINFALL RELAYED VIA CHANNEL 4 NEWS STATION
IN JACKSONVILLE.
0724 PM HEAVY RAIN HILLIARD 30.69N 81.92W
09/07/2004 12.75 INCH NASSAU FL BROADCAST MEDIA
STORM TOTAL RAINFALL RELAYED VIA CHANNEL 4 NEWS STATION
IN JACKSONVILLE.
0724 PM HEAVY RAIN DOWNTOWN JACKSONVILLE 30.33N 81.66W
09/07/2004 7.54 INCH DUVAL FL BROADCAST MEDIA
STORM TOTAL RAINFALL REPORTED AT CHANNEL 4 NEWS STATION
IN JACKSONVILLE.
&&
ECZThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:12 PM EDT | Special Marine Warning | JAX | 63 min | |
| Sep 8, 3:19 PM EDT | Special Marine Warning | JAX | 71 min |
Nearby
Tornado Warnings in Florida, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.